Venlafaxine and insomnia

I'm so glad I've found this forum!

I started my venlafaxine 37.5mg one daily. It seems to be helping tremendously with my severe anxiety, even after 4 days. BUT...I have the insomnia. It's a nightmare.

Does anyone know if the insomnia eases? Does it increase as I may increase my doses?

What could my GP do to help on Tuesday? I have 3.5yr old twins and NEED some sleep!!!

Was awake till 2.30am this morning then had to take a zopiclone. Don't like taking them and not sure if I'd want anymore as I don't find them that effective for keeping me asleep.

Any help much appreciated 😊

8 Replies

oldestnewest
  • Hi Clazzy78

    Welcome to our friendly Forum, we are very pleased you found us too!

    Please do read the Community Guidelines on the right hand side of this page.

    Chloe

  • Hi Clazzy

    I had to stop taking it because of the insomnia. See what the GP says, I had never had an sleeping and it was hell. I just couldn't sleep at a lot for about four days and then was prescribed benzos and it took a good three weeks to sleep properly again.

    I hope you get it sorted.

    Matt

  • Thankyou Matt.

  • How bizarre. I'm on it, and it helps me sleep. I am on 225mg though, so that might be why.

    XxX

  • Hi clazzy78

    I found out that venlafaxine does work for anxiety but not for depression (severe) contrary to claims . At least you are not badly suffering from both at the same time . Don't get me wrong , Iam not saying you don't have a problem, just that it could be worse .

    Strange I was on 37.5mg like you , 2 or 3 times a day . I as drowsy , lethargic and yawning all the time . I slept a lot and the more I slept, the more I wanted to sleep .and I could easily sleep for 12 hours a day . Rest of the time I felt groggy and spaced out / disconnected from reality, like sleep walking .

    I had to cut down to 1 dose of 37.5mg a day and I sleep normally (8hours) though I hav stopped dreaming /cant remember any night time dream . I miss my dreams even when they are short or make no sense . So my anxiety is more or less under control (I still tend to panic at times) but my depression is still raging (it gets worse & worse from October to March with suicidal thoughts resurfacing) .

    You don't say wha time (AM or PM) you take your venlafaxine . Maybe try taking it later or earlier in the day . Venlafaxine is suppose to b a sedative so its weird you complain about lack of sleep . There was a time when I was on mirtazapine , after 10 or 20 minutes I fell asleep and I slept like a log for easily 8hours non stop (I used to wake 3 or 4 times at night and my sleep was poor and erratic and I was constantly tired and irritable then) You could try mirtazapine for a while to get more sleep at night though I don't know if your twins slee through the night .

    I agree with you that you must get proper sleep to be ble to look after your twins . Lack of sleep over time will ge you more & more anxious as well as completely exhausted. I am so sorry for you and the babies . I have been through that hell as a lone parent .

    In the meantime I wish you all the best . I will get back to you if I have any useful helpful tips about your insomnia . Judging from thousands of books on insomnia (maybe you could borrow one from your library) looks like you are not suffering & struggling alone .

    Take care. Please keep in touch . cecilia13

  • Thankyou cecilia.

    I took my venlafaxine in the morning. Initially I felt a bit spaced out and it did help with the anxiety. But I couldn't take the side effects, and didn't have 6-8 weeks to see if they did subside. I had a sore mouth, nausea, insomnia. So I went back to my GP and I am now back in Amitriptyline, which I take about 7pm. It has helped me so much before with sleep, anxiety and depression. I am taking 20 mg and working up 10 mg a week to 70mg initially.

    I have also tried mirtazapine. Even that didn't help my sleep after 2 days. It also made me very aggressive.

    My twin son, I have a boy and girl, has been refused a referral to a sleep clinic also. But his sleep is getting a bit better slowly. They generally don't sleep through but my Amitriptyline helps with getting back to sleep if I awoken at night.

    Thanks again x

  • dear classy78

    funny how we all react differently to antidepressants ; unlike you mirtazapine quickly knocked to sleep at least for a few hours but I had to stop because I was drowsy and tired all day long .

    don't know anything about amitriptyline (have heard of it) but its a bit scary you aiming for 70 mg a day . sounds a lot . problem is if you don't try you will never know and if you try there is always a risk it wont work + horrible side effects /withdrawal symptoms . a bit like a lottery .

    forgot to say that maybe you could have stayed on venlafaxine but double your daily dose, like 1 in the morning and 1 in th evening (Ihave 1 in th evening and found it helps me to relax & stop the overthinking&forget just for a while about my horrible all consuming depression) .

    reason why you had bad nausea (like me before I found out) is you must take your venlafaxine with (or after food) which is a pain if you have a poor appetite and don care much about food (like me) .

    hope you get better/ back to normal thoug don't fool yourself you can treat all 3 (sleep, anxiety&depression) at the same time or that they will go awa for ever . sorry about the bad news but you are better prepared if you are realistic .

    cecilia13 xxx

  • Hi Cecelia. I think my GP said the mac dose for Amitriptyline is 200 mg per day so even at 70 I'm no where near that. I think between 75-100mg is the therapeutic dose. I got to 75 mg last time and that was a good dose for me.

    It is strange how everyone reacts differently to meds though.

    Thanks for your replies x

You may also like...